Skip to main content Accessibility help
×
Home

Psychosis Following use of Proprietary Antidiarrhoeal Medicines

  • P. Buckley (a1), C. Larkin (a2) and E. O'callaghan (a2)

Abstract

Anticholinergic psychosis was observed to follow ingestion of proprietary antidiarrhoeal preparations by a 63–year-old woman. Possible abuse or accidental overuse of such medicines in the acutely psychotic patient should always be considered.

Copyright

Corresponding author

Cluain Mhuire Family Centre, Newtownpark Avenue, Blackrock, Co. Dublin, Ireland

References

Hide All
Allen, M. D., Greenblath, D. J. & Noel, B. J. (1979) Self poisoning with over the counter hypnotics. Clinical Toxicology, 15, 151158.
Cutting, J. (1987) The phenomenology of acute organic psychosis: comparison with acute schizophrenia. British Journal of Psychiatry, 151, 324332.
Gardner, E. R. & Hall, R. C. (1982) Psychiatric symptoms produced by the over the counter drugs. Psychosomatics, 23, 186190.
Goodwin, C. D. (1983) Case report of tricyclic induced delerium at a therapeutic drug concentration. American Journal of Psychiatry, 140, 15171518.
Hvizdos, A. J., Bennett, J. A. & Wells, B. G. (1983) Anticholinergic psychosis in a patient receiving usual doses of haloperidol, desipramine, and benztropine. Clinical Pharmacy, 2, 174178.
King, D. J. (1986) Drug induced psychiatric disorders. In Iatrogenic Disease (eds P. F. D'arcy & J. P. Griffin), pp. 651670. Oxford: Oxford University Press.
Lambert, M. T. (1987) Paranoid psychosis after abuse of proprietary cold remedies. British Journal of Psychiatry, 151, 548550.
Schaffer, C. B. & Pauli, M. W. (1980) Psychotic reaction caused by proprietary oral diet agents. American Journal of Psychiatry, 137, 12561257.
Woody, G. E. & O'Brien, C. P. (1974) Anticholinergic toxic psychosis in drug abusers treated with benztropine. Comprehensive Psychiatry, 15, 439442.

Psychosis Following use of Proprietary Antidiarrhoeal Medicines

  • P. Buckley (a1), C. Larkin (a2) and E. O'callaghan (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed

Psychosis Following use of Proprietary Antidiarrhoeal Medicines

  • P. Buckley (a1), C. Larkin (a2) and E. O'callaghan (a2)
Submit a response

eLetters

No eLetters have been published for this article.

×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *